MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 06F16-10
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(4) yielded quality check codes 29 & 23, became hot to the touch.The analyzer was not in a docking station at the time of the event.There was no additional information at the time of this report.The product was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 09/24/2019.The customer reported that analyzer s/n 321057 was hot to touch, 9v disposable batteries were used and the analyzer was not docked in the docking station at the time of the incident.The analyzer also generated quality check (qc) codes 23 and 29 when testing blood samples using cg4+ cartridges.Failure analysis did not reproduce the complaint.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8915109
Report Number2245578-2019-00201
Device Sequence Number1938206
Product Code CGA
UDI-Device Identifier00054749003358
UDI-Public00054749003358
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06F16-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1